Discussions that mention coumadin

Drug Interactions / Side Effects board


I can't tolerate Coumadin and so I'm waiting for the stroke or heart attack. I've started taking a 325 mg aspirin twice a day. What do you think is an optimum dose to keep from getting a clot. My A-Fibs are much better and the body that the coumadin turned into an old, depressed woman, is feeling young again. Doctors prescribe the usual and it darn near kills some people like me.
Is your doc aware that you are taking in that much aspirin per day?i am only asking as it is quite alot.this could also seriously impair your clotting ability by alot.if you cannot actually tolerate coumadin there are other options such as plavix.i took that while being treated for my aneurysm and tolerated it rather well which is kind of suprising since like every med I take seems to have some sort of bad side effects on me in some way.i have to also take daily aspirin but the usual reccomendation is one of the 81mg baby aspirin per day.i have to take the enteric coated type or it would not stay in my stomach for very long and would also create some pretty hellish burning problems in there too.

thats another thing to worry about with the high doses of aspirin you are taking,possible ulcer formation.the blood thinning meds like plavix and coumadin offer much more actual protection from this type of side effect that aspirin just does not.

i would seriously discuss the aspirin thing with your doc tho,it could cause many types of different side effects and possible medical issues for you.are you also having regular clotting testing done?if not you really do need to.good luck and let me know how you are doing.FB
I agree, you should not be taking that much aspirin everyday. It can cause stomach ulcers or hemorrhaging. I understand why you don't want to take coumadin but as the previous poster said there are other choices.
Your doctor needs to be involved, please let him know that you no longer want to take Coumadin but need his help in choosing another medication. If he is not receptive then find another doctor.
I know what you are doing now is dangerous, my girlfriend's husband was taking aspirin twice a day for headaches for several months. Eventually, he had uncontrollable bleeding, had to have his spleen removed and almost died. He was in the hospital for 2 months and it was all attributed to the aspirin he had been taking without doctor supervision.
I'm not sure what it is that I can't tolerate. I'm taking 81mg aspirin, Plaxix, and coumadin because of a heart attack I suffered two years ago, come November.I was given a stent. In short, my bleeding problems have become pretty severe in that I've had bleeding from both my vaginal amd rectal area. When I scratch my self or cut my finger, I bleed profusely for a good while. This has come to a head today w/ rectal bleeding. Not much mind you but bleeding just the same. Shouldn't be.I have vowed to my doctor's nurse that I'll never take another Plavix, though I'm not sure that one is the problem. I also take Toprol xl and Enalapril and have just started Crestor. That is gonna' be a challenge! For some of us, there is no tolerating many meds, however it does little good to discuss them with your doctor.
Good luck W/ your medications, and always be vigilant!
Had been taking coumadin for 6 months for A-Fib stroke control. Resulted in being constantly highly nauseated, being repulsed by food, lost 30 pounds, felt depressed and 120 years old. In short my life was over although I was still alive. Three days ago I stopped the coumadin, and am taking one 325mg aspirin each morning, and one 81 mg each evening. Back to having a life, no depression, no nausea, enjoying the sight and taste of food again. Can't speak for others, but for me - :)